Alert archive / Kansas / High Wind Warnings in 2009

High Wind Warning 1, NWS Kansas City, MO

April 26, 2009Johnson County, Linn County, Miami County, Kansas

NWS Kansas City, MO issued this high wind warning at Apr 26, 2009, 1:38 AM CDT for Johnson County, Linn County, Miami County, Kansas. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2009, 1:38 AM CDT (06:38 UTC)
Expired
Apr 26, 2009, 3:27 AM CDT
In force
109 min
Issued by
NWS Kansas City, MO

Counties Johnson County, KS, Linn County, KS, Miami County, KS

The radar

The Pleasant Hill radar (KEAX), 57 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2009-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2009-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
421 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
389 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KEAX 260638
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
138 AM CDT SUN APR 26 2009

...A HIGH WIND WARNING IS IN EFFECT FOR PARTS OF EAST CENTRAL KANSAS...

.AN AREA OF COLLAPSING SHOWERS OVER EAST CENTRAL KANSAS IS CREATING
WINDS OF 30 TO 40 MPH WITH OCCASIONAL GUSTS TO 65 MPH.

KSZ057-060-105-261000-
/O.NEW.KEAX.HW.W.0001.090426T0638Z-090426T1000Z/
MIAMI-LINN KS-JOHNSON KS-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...OVERLAND PARK...
OLATHE
138 AM CDT SUN APR 26 2009

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM CDT EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM CDT EARLY THIS
MORNING. 

AN AREA OF COLLAPSING SHOWERS OVER EAST CENTRAL KANSAS IS PRODUCING
OCCASIONAL DAMAGING WIND GUSTS TO 65 MPH AS THE SHOWERS ADVANCE
NORTHEAST. THERE HAVE BEEN REPORTS OF WIND DAMAGE IN OSAGE...FRANKLIN
AND COFFEY COUNTIES IN EAST CENTRAL KANSAS AS THESE SHOWERS PASSED
THROUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MJ
1 follow-up statement
000 
WWUS73 KEAX 260827
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
327 AM CDT SUN APR 26 2009


KSZ057-060-105-260930-
/O.CAN.KEAX.HW.W.0001.000000T0000Z-090426T1000Z/
MIAMI-LINN KS-JOHNSON KS-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...OVERLAND PARK...
OLATHE
327 AM CDT SUN APR 26 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE
HIGH WIND WARNING. 

THE SHOWERS WHICH HAD PREVIOUSLY GENERATED DAMAGING WINDS OVER PARTS
OF EAST CENTRAL KANSAS HAVE TOTALLY DISSIPATED AND HIGH WINDS ARE NO
LONGER EXPECTED.

$$

MJ

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this high wind warning went out at Apr 26, 12:47 AM CDT, 51 minutes earlier.

Area forecast discussion, Apr 26, 12:47 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1247 AM CDT SUN APR 26 2009

...UPDATED AVIATION DISCUSSION...

.PREV DISCUSSION...
/438 PM CDT SAT APR 25 2009/
SHORTWAVE CURRENTLY MOVING NORTHEAST ACROSS KANSAS IS SPARKING
THUNDERSTORMS ALONG THE STATIONARY BOUNDARY WHICH CURRENTLY
STRETCHES ACROSS KANSAS CITY NORTHEASTWARD TO JUST NORTH OF
KIRKSVILLE. TREND HAS BEEN FOR THUNDERSTORMS TO WEAKEN CONSIDERABLY
THE FARTHER INTO THE COLD AIR NORTH OF THE BOUNDARY. WITH THE
SHORTWAVE CONTINUING TO MOVE NORTHEAST AND CAPE IN THE 1500-2000
J/KG RANGE THIS EVENING...THINK STORMS WILL CONTINUE TO FIRE
NORTHEAST ALONG AND NORTH OF THE FRONT...WITH THE STRONGER STORMS
REMAINING IN THE GENERAL VICINITY OF THE FRONT. THE FRONT IS PROGGED
TO LIFT NORTH THROUGH THE NIGHT.

DURING THE OVERNIGHT...MODELS PROG LOW LEVEL JET OF 45 TO 55 KTS TO
DEVELOP. EXPECT A THUNDERSTORM COMPLEX TO DEVELOP OVER NORTH CENTRAL
OKLAHOMA THIS EVENING. THIS SHOULD MOVE TO THE NORTHEAST...AIDED BY
THE NOSE OF THE LOW LEVEL JET. THERE REMAINS SOME UNCERTAINTY AS TO
THE EXACT TRACK OF THIS COMPLEX...HOWEVER INITIAL INDICATIONS ARE
THAT IT WILL MAKE IT INTO WESTERN SECTIONS BY MORNING.

AS THE SHORTWAVE ENTERS THE REGION DURING THE DAY SUNDAY...EXPECT
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO DEVELOP. MODELS PROG
ENOUGH INSTABILITY FOR THE POSSIBILITY OF STRONG TO SEVERE STORMS
ONCE AGAIN. THE FRONT WILL START TO MOVE BACK SOUTHEAST ACROSS THE
FORECAST AREA LATE SUNDAY NIGHT INTO MONDAY. PRECIPITABLE WATER
VALUES CONTINUE TO BE GREATER THAN 1.5 INCHES. AND WITH YET ANOTHER
SHORTWAVE PROGGED TO MOVE ACROSS THE REGION...THE HEAVY RAIN THREAT
WILL CONTINUE. HAVE THEREFORE ISSUED A FLOOD WATCH FOR THE ENTIRE
FORECAST AREA FOR MIDDAY SUNDAY INTO EARLY MONDAY EVENING.

33

MEDIUM RANGE (TUESDAY THROUGH SATURDAY)...

CONFIDENCE IN THE LAST HALF OF THE FORECAST IS...NOT GOOD. MODEL
RUNS OVER THE PAST 24 HOURS HAVE GONE FROM BEING IN GENERAL
AGREEMENT ON THE PERSISTENCE OF A WESTERN CONUS TROUGH MUCH OF NEXT
WEEK...TO DEVOLVING INTO A MYRIAD OF SOLUTIONS THAT RANGE FROM
QUASI-ZONAL FLOW IN THE ECMWF...TO A WEAK TROUGH IN THE WEST CONUS
FROM THE GFS. CANADIAN GEM MODEL FAVORS THE SOLUTION OFFERED BY THE
ECMWF AS IT HAS ALSO FLATTENED THE FLOW ACROSS THE PLAINS FOR NEXT
WEEK. PREFERENCE IN SOLUTIONS IS WEIGHTED TOWARDS THE ECMWF...BUT
GIVEN THE VOLATILITY OF THE MODELS...OVER ALL CONFIDENCE WILL REMAIN
LOW.

DESPITE THE IMPLOSION OF THE MID-RANGE MODELS CONSENSUS...THE
SENSIBLE WEATHER FORECAST FOR NEXT WEEK HAS CHANGED LITTLE. FAST
MOVING IMPULSES ARE STILL EXPECTED STREAK ACROSS THE NATION NEXT
WEEK...IT IS JUST THAT NOW THE IMPULSES WILL RESULT FROM A BREAK
DOWN OF THE WESTERN CONUS TROUGH. TUESDAY STILL LOOKS TO BE THE ONE
DAY NEXT WEEK THAT WE HAVE SOME REASONABLE CONFIDENCE OF THAT IT
WILL BE DRY AS A SURFACE BOUNDARY...THAT WILL BE WALLOWING AROUND
MISSOURI THIS WEEKEND...FINALLY SETTLES FARTHER SOUTH.
HOWEVER...THAT CONFIDENCE QUICKLY DISSIPATES BY WEDNESDAY AS THE
WESTERN TROUGH STARTS SPITTING SHORTWAVE ACROSS THE PLAINS. CURRENT
TRAJECTORIES PEG MUCH OF THE SHORTWAVES PASSING TO OUR NORTH...BUT
SUFFICIENT ISENTROPIC LIFT TO THE SOUTH OF THESE WAVES WITH MOISTURE
RETURN FROM A WIDE OPEN GULF INDICATE THAT THE POTENTIAL FOR RAIN
WILL MOVE BACK INTO THE REGION WEDNESDAY. IN FACT...WITH A NUMBER OF
ILL-DEFINED IMPULSES MOVING ACROSS THE PLAINS...AND ABUNDANT
MOISTURE EXPECTED IN THE REGION...HAVE OPTED TO BROAD BRUSH
WEDNESDAY THROUGH FRIDAY NIGHT WITH CHANCE POPS. EXPECTATIONS ARE
THAT AS THIS WEEKENDS WEST CONUS TROUGH BREAKS DOWN EARLY NEXT WORK
WEEK MODEL VOLATILITY SHOULD CALM DOWN ENOUGH ALLOW SOME MORE
ACCURATE PLACEMENT OF POPS FOR THE LAST HALF OF THE COMING WORK WEEK.

OTHERWISE...TEMPERATURES NEXT WEEK WILL BE SOMEWHAT DEPENDANT ON THE
AMOUNT OF CLOUD COVER AND IF ANY RAIN FALLS...BUT AT THIS TIME HAVE
AVOIDED CHANGING OUR GOING FORECAST NUMBERS TOO MUCH DUE TO
UNCERTAINTIES IN THE DETAILS OF THE FORECAST.

CUTTER

&&

.AVIATION...
FOR THE 06Z TAFS:
THE MAIN EMPHASIS FOR THIS ISSUANCE FOCUSES ON THUNDERSTORM CHANCES
AND MVFR/IFR CIGS AND/OR VSBYS...MAINLY ASSOCIATED WITH THOSE
THUNDERSTORMS. A NEARLY STATIONARY FRONT IS SLOSHING ACROSS
NORTHEAST KANSAS AND NORTHWEST MISSOURI. THE ATMOSPHERE IS VERY
MOIST AND UNSTABLE IN THE VICINITY OF THIS FRONT. ALSO SEVERAL AREAS
OF CONVECTION ARE ONGOING AT THIS TIME. A CLUSTER OF STORMS IN
SOUTHEAST KANSAS MAY MAKE IT INTO THE KMKC AND KMCI AREAS IN THE
NEXT FEW HOURS. WITH THIS POSSIBILITY ADDED -TSRA FOR 09Z TO 11Z UP
STREAM SITES HAVENT INDICATED IFR CONDITIONS SO DONT ANTICIPATE
IFR CONDITIONS FOR KMCI AND KMKC THROUGH THE NEXT 6 HOURS. WITH
CONTINUED SOUTHERLY MOIST FLOW THERE ARE GOOD CHANCES OF
THUNDERSTORMS THROUGH THE ENTIRE PERIOD. SO WILL MENTION VCTS AND
MVFR CIGS THROUGH THE FORECAST. A SIGNIFICANT PERIOD OF SHOWER
AND/OR THUNDERSTORM ACTIVITY IS EXPECTED LATE TONIGHT SO GREATER
AVIATION IMPACTS MAY BE LIKELY WITH LOWER CIGS AND WORSE VSBYS. FOR
NOW FELT BEST WAY TO HANDLE THIS WAS TO GO WITH PROLONGED VCTS AND
MVFR CIGS UNTIL CONFIDENCE INCREASES ON TIMING AND IMPACTS.

CDB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH FROM 1 PM SUNDAY TO 7 PM MONDAY FOR MOZ001-MOZ002-
     MOZ003-MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-MOZ012-
     MOZ013-MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-
     MOZ023-MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-
     MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-
     MOZ046-MOZ053-MOZ054.

KS...FLOOD WATCH FROM 1 PM SUNDAY TO 7 PM MONDAY FOR KSZ025-KSZ057-
     KSZ060-KSZ102-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Apr 25, 1:00 PM CDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT SAT APR 25 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT SAT APR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON...ALONG AND
NORTH OF A STALLED FRONTAL BOUNDARY. ANY THUNDERSTORMS WHICH DEVELOP
WILL LIKELY CONTINUE THROUGH THE EVENING. EXTENSIVE CLOUD COVER WILL
LIMIT THE DEGREE OF INSTABILITY AND THUS WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED. HOWEVER...AN ISOLATED SEVERE THUNDERSTORM WILL BE
POSSIBLE WITH LARGE HAIL THE PRIMARY THREAT. ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS IS POSSIBLE LATE TONIGHT...AS A COMPLEX OF STORMS
DEVELOPS AND MOVES NORTHEAST INTO THE REGION. HOWEVER WHEN AND WHERE
THIS ACTIVITY EVOLVES REMAINS IN QUESTION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE COLD FRONT WILL LIFT NORTH BY SUNDAY BUT THEN RETURN SOUTHWARD
SUNDAY EVENING...AS A STRONGER UPPER SYSTEM EJECTS THROUGH THE
CENTRAL PLAINS. THERE IS A BETTER CHANCE FOR MORE ORGANIZED AND
WIDESPREAD THUNDERSTORM ACTIVITY SUNDAY NIGHT. INITIALLY THE PRIMARY
CONCERN WILL BE FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING
WINDS POSSIBLE. AS SUNDAY EVENING CONTINUES...THE SEVERE THREAT WILL
MORPH INTO A HEAVY RAIN AND FLOODING THREAT AS INDIVIDUAL
THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. SEVERAL INCHES OF
RAIN WILL BE POSSIBLE OVER MOST OF THE REGION SUNDAY NIGHT.

THE WEATHER PATTERN IS EXPECTED TO REMAIN FAIRLY ACTIVE THROUGH THE
UPCOMING WEEK...WITH PERIODIC CHANCES FOR THUNDERSTORMS. IT IS TOO
SOON TO DETERMINE THE SEVERITY OF ANY OF THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING AND
AGAIN SUNDAY EVENING.

NRR

In the hours before

Special weather statement, Apr 25, 11:24 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1124 PM CDT SAT APR 25 2009

MOZ006-260500-
MERCER-
1124 PM CDT SAT APR 25 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHERN MERCER COUNTY UNTIL
MIDNIGHT CDT...

AT 1123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PRINCETON...OR 24 MILES NORTH OF
TRENTON...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  MERCER BY 1135 PM CDT.

THE TOWN OF SOUTH LINEVILLE IS ALSO IN THE PATH OF THIS STORM.

LAT...LON 4058 9337 4053 9337 4047 9338 4047 9337
      4035 9352 4047 9371 4058 9358

CDB
Local storm report, Apr 25, 11:27 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1127 PM CDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     FLASH FLOOD      TONGANOXIE              39.11N 95.08W
04/25/2009                   LEAVENWORTH        KS   EMERGENCY MNGR

            WATER RESCUE OCCURRING DUE TO FLOODING OF TONGANOXIE
            CREEK

&&

ACH
Special weather statement, Apr 25, 11:31 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1131 PM CDT SAT APR 25 2009

MOZ004-005-014-260500-
DAVIESS-GENTRY-HARRISON-
1131 PM CDT SAT APR 25 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN DAVIESS...SOUTHEASTERN
GENTRY AND SOUTHWESTERN HARRISON COUNTIES UNTIL MIDNIGHT CDT...

AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES WEST OF PATTONSBURG...OR 12 MILES NORTH
OF MAYSVILLE...MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN DAVIESS...
SOUTHEASTERN GENTRY AND SOUTHWESTERN HARRISON COUNTIES...INCLUDING
THE TOWN OF MCFALL.

LAT...LON 4026 9390 4003 9421 4004 9421 4004 9425
      4005 9439 4026 9424

CDB
Local storm report, Apr 25, 11:46 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1146 PM CDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     HAIL             PRINCETON               40.40N 93.59W
04/25/2009  E0.88 INCH       MERCER             MO   AMATEUR RADIO

&&

MJ
Local storm report, Apr 26, 12:00 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1200 AM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     HAIL             PRINCETON               40.40N 93.59W
04/25/2009  E0.88 INCH       MERCER             MO   AMATEUR RADIO

1045 PM     FLASH FLOOD      TONGANOXIE              39.11N 95.08W
04/25/2009                   LEAVENWORTH        KS   EMERGENCY MNGR

            WATER RESCUE OCCURRING DUE TO FLOODING OF TONGANOXIE
            CREEK

0952 PM     FLOOD            5 S JAMESPORT           39.90N 93.80W
04/25/2009                   DAVIESS            MO   LAW ENFORCEMENT

            3 TO 4 INCHES OF WATER FLOWING OVER THE ROAD AT HWY V AND
            HWY 190

0930 PM     HAIL             N OSBORN                39.75N 94.36W
04/25/2009  E1.00 INCH       DEKALB             MO   TRAINED SPOTTER

0917 PM     TORNADO          CAMERON                 39.74N 94.24W
04/25/2009                   DEKALB             MO   TRAINED SPOTTER

            ALONG A HWY NEAR THE AIRPORT

0904 PM     HAIL             OSBORN                  39.75N 94.36W
04/25/2009  E1.00 INCH       DEKALB             MO   LAW ENFORCEMENT

0855 PM     HAIL             DEARBORN                39.52N 94.77W
04/25/2009  E0.88 INCH       PLATTE             MO   TRAINED SPOTTER

0850 PM     HAIL             6 NW BASEHOR            39.19N 95.01W
04/25/2009  E0.88 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

0850 PM     HAIL             5 NW BASEHOR            39.18N 95.00W
04/25/2009  E0.88 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

0834 PM     TSTM WND GST     5 SW TONGANOXIE         39.06N 95.15W
04/25/2009  E70.00 MPH       LEAVENWORTH        KS   EMERGENCY MNGR

            REPORTED AT 246TH ST AND DEHOFF RD, 6 MILES W OF RENO

0720 PM     HAIL             6 S PLATTE CITY         39.27N 94.78W
04/25/2009  E0.50 INCH       PLATTE             MO   EMERGENCY MNGR

            REPORTED AT I-435 AND HWY 45

0703 PM     FUNNEL CLOUD     6 N DE SOTO             39.06N 94.95W
04/25/2009                   LEAVENWORTH        KS   PUBLIC

            FUNNEL CLOUD REPORT 6 N OF DE SOTO AND 8 SW OF
            LEAVENWORTH.

0658 PM     TORNADO          4 NNW LINWOOD           39.05N 95.06W
04/25/2009                   LEAVENWORTH        KS   EMERGENCY MNGR

            REPORTS OF DESTRUCTION TO BARNS, CARS UPSIDE DOWN, AND
            SOME DAMAGE TO HOMES. LOCATION NEAR 206TH STREET AND
            I-70.

0655 PM     TORNADO          5 NNW LINWOOD           39.07N 95.07W
04/25/2009                   LEAVENWORTH        KS   AMATEUR RADIO

            BARN DESTROYED

0650 PM     TORNADO          W BONNER SPRINGS        39.08N 94.88W
04/25/2009                   WYANDOTTE          KS   BROADCAST MEDIA

            TORNADO STILL BEING REPORTED ON THE GROUND, W OF BONNER
            SPRINGS

0647 PM     HAIL             S TONGANOXIE            39.11N 95.08W
04/25/2009  E0.25 INCH       LEAVENWORTH        KS   TRAINED SPOTTER

            PEA SIZE HAIL AND 60 MPH WINDS

0646 PM     HAIL             TINDALL                 40.16N 93.61W
04/25/2009  E0.75 INCH       GRUNDY             MO   TRAINED SPOTTER

0635 PM     TORNADO          6 W LINWOOD             39.00N 95.15W
04/25/2009                   LEAVENWORTH        KS   BROADCAST MEDIA

            JUST S OF I-70, 1 N OF K-32

0632 PM     HAIL             6 SW TONGANOXIE         39.05N 95.16W
04/25/2009  E0.75 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

0628 PM     HAIL             HAMILTON                40.39N 91.36W
04/25/2009  E0.75 INCH       HANCOCK            IL   TRAINED SPOTTER

0622 PM     HAIL             JAMESPORT               39.97N 93.80W
04/25/2009  E0.75 INCH       DAVIESS            MO   TRAINED SPOTTER

0607 PM     HAIL             1 N GALLATIN            39.92N 93.96W
04/25/2009  E1.00 INCH       DAVIESS            MO   PUBLIC

            ESTIMATED GOLFBALL SIZE HAIL AT LAKE VIKING N OF
            GALLATIN.

0550 PM     HAIL             WINSTON                 39.87N 94.14W
04/25/2009  E0.75 INCH       DAVIESS            MO   TRAINED SPOTTER

            REPORTED AT HWY 6

&&

DB
Special weather statement, Apr 26, 12:06 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1206 AM CDT SUN APR 26 2009

MOZ003-005-260530-
HARRISON-WORTH-
1206 AM CDT SUN APR 26 2009

...SIGNIFICANT WEATHER ALERT FOR EASTERN WORTH AND NORTHWESTERN
HARRISON COUNTIES UNTIL 1230 AM CDT...

AT 1205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF GRANT CITY...OR 13 MILES
NORTH OF ALBANY...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN WORTH AND
NORTHWESTERN HARRISON COUNTIES...INCLUDING THE TOWNS OF ALLENDALE AND
HATFIELD.

LAT...LON 4057 9429 4057 9401 4042 9417 4043 9438

MJ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:00 PM CDTSpecial Weather StatementEAXLeavenworth30 min
Apr 25, 8:20 PM CDTSevere Thunderstorm WarningEAXLeavenworth25 min
Apr 25, 8:35 PM CDTTornado WarningEAXLeavenworth25 min
Apr 25, 8:57 PM CDTSevere Thunderstorm WarningEAXLeavenworth29 min
Apr 25, 11:27 PM CDTFlash Flood WarningEAXLeavenworth98 min

Nearby

High Wind Warnings in Kansas, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.